U.S. doctors online nowAsk doctors free
Menlo, GA
A 48-year-old female asked:

Will prednisone cause you to bleed more if you're on coumadin (warfarin)?

2 doctor answers4 doctors weighed in
Dr. Nancy Baxi
Internal Medicine 27 years experience
Not necessarily: Prednisone will increase y our risk for ulcers in your stomach but does not itself cause bleeding. Ulcers can bleed. Coumadin (warfarin) makes anything that will bleed, bleed easier. So, generally if you're on both it may be a good idea to be on stomach protective meds like anti acid medications.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Charles Turck
Pharmacology 19 years experience
It is possible: Prednisone may interact with warfarin but in unpredictable ways. It leads to a higher bleeding risk in some, a higher blood clot risk in others, and sometimes no effect. The first time a patient is taking both together, the best thing to do is be sure both people prescribing the meds know that you’re taking the other, as they may want to monitor blood work more closely.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Apr 4, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.